Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 533, NWS Tulsa, OK

December 9, 2008Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Dec 9, 2008, 12:48 AM CST for Benton County, Washington County, Arkansas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2008, 12:48 AM CST (06:48 UTC)
Expired
Dec 9, 2008, 1:45 AM CST
In force
57 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 12:58 AM CSTTSTM WND DMG1 E Maysville, ARNUMEROUS LARGE TREE LIMBS BROKEN. A COUPLE OF TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 12:22 AM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 648 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
648 m²/s²
0-3 km storm-relative helicity
738 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 090648
SVRTSA
ARC007-143-090745-
/O.NEW.KTSA.SV.W.0533.081209T0648Z-081209T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CST TUE DEC 9 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHWEST ARKANSAS
  NORTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 145 AM CST

* AT 1245 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHWEST OF GRAVETTE TO SILOAM SPRINGS TO
  20 MILES SOUTHWEST OF CINCINNATI...MOVING NORTHEAST AT 60 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...SILOAM
  SPRINGS...DECATUR...GENTRY...GRAVETTE...SPRINGTOWN...HIWASSE...
  CINCINNATI...LINCOLN...HIGHFILL...BELLA VISTA...PRAIRIE GROVE...
  BENTONVILLE...CAVE SPRINGS...PEA RIDGE...FARMINGTON...TONTITOWN...
  ROGERS...FAYETTEVILLE...LOWELL...GARFIELD...SPRINGDALE...GATEWAY
  AND WAR EAGLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3623 9386 3623 9388 3606 9395 3591 9452
      3649 9461 3649 9386
TIME...MOT...LOC 0648Z 243DEG 52KT 3650 9456 3626 9457
          3592 9478

$$
2 follow-up statements
000 
WWUS54 KTSA 090713
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
113 AM CST TUE DEC 9 2008

ARC007-143-090745-
/O.CON.KTSA.SV.W.0533.000000T0000Z-081209T0745Z/
WASHINGTON AR-BENTON AR-
113 AM CST TUE DEC 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR BENTON AND NORTHERN WASHINGTON COUNTIES...

AT 111 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEA RIDGE TO HARMON...MOVING NORTHEAST AT 60 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CAVE SPRINGS...
FAYETTEVILLE...TONTITOWN...PEA RIDGE...ELM SPRINGS...JOHNSON...OAK
GROVE...SHADY GROVE...ROGERS...AVOCA...SPRINGDALE...LOWELL...
SONORA...GOSHEN...HILL TOP...MONTE NE...GARFIELD...WALNUT HILL...
MAYFIELD...GATEWAY...WAR EAGLE...LARUE...BLAND...LOOKOUT AND BEAVER
LAKE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3623 9386 3623 9388 3606 9395 3591 9452
      3649 9461 3649 9386
TIME...MOT...LOC 0713Z 243DEG 52KT 3649 9414 3617 9429

$$
000 
WWUS54 KTSA 090739
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
139 AM CST TUE DEC 9 2008

ARC007-143-090749-
/O.EXP.KTSA.SV.W.0533.000000T0000Z-081209T0745Z/
WASHINGTON AR-BENTON AR-
139 AM CST TUE DEC 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR BENTON AND NORTHERN WASHINGTON
COUNTIES EXPIRES AT 145 AM CST...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 AM.

LAT...LON 3623 9386 3623 9388 3606 9395 3591 9452
      3649 9461 3649 9386
TIME...MOT...LOC 0739Z 243DEG 52KT 3666 9372 3634 9387

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 8, 11:29 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Dec 8, 11:29 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1129 PM CST MON DEC 8 2008

.DISCUSSION...
&&

.AVIATION...
WIDESPREAD SHOWERS WITH A FEW EMBEDDED ORGANIZED THUNDERSTORM
CLUSTERS WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA FROM NOW
THROUGH 10Z...OCCASIONALLY REDUCING VSBYS TO 1-3SM. MVFR CIGS WILL
PREVAIL THROUGH THE REST OF THE NIGHT WITH LOCAL IFR NEAR STRONGER
CELLS. COLD FRONT WILL REACH KTUL/KRVS AROUND 09Z AND KFSM BY 18Z
WITH WINDS SHIFTING NORTH 15-25KTS. LIGHT SN/PL POSSIBLE AT
NORTHERN SITES AFTER 18Z BUT NO SIGNIFICANT REDUCTION TO VSBY
EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 921 PM CST MON DEC 8 2008/

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS EVENING ACROSS
PORTIONS OF NORTHEAST OKLAHOMA AND FURTHER SOUTHWEST ACROSS
SOUTH CENTRAL OKLAHOMA IN BETTER SURFACE BASED INSTABILITY AXIS.
SURFACE BASED INSTABILITY WILL LIKELY NOT TRANSLATE TOO MUCH
FURTHER EASTWARD OVERNIGHT WITH ONLY MARGINAL ELEVATED INSTABILITY
EXPECTED. WITH THAT SAID...VERY COLD TEMPERATURES ALOFT COUPLED
WITH AMPLE DEEP LAYER SHEAR WILL ALLOW FOR A CONTINUED THREAT FOR
HAIL PRODUCING STORMS IN THE STRONGER CELLS/SEGMENTS. BEST CHANCE
FOR SEVERE WILL LIKELY BE FOR THE REMAINDER OF THE EVENING
HOURS...ALONG AND SOUTHWEST OF A PAWNEE...TULSA...CLAYTON LINE.
STORMS WILL LIKELY MOVE INTO A SLIGHTLY MORE STABLE AIRMASS
ACROSS NORTHWEST ARKANSAS OVERNIGHT...ALTHOUGH A VERY LIMITED
SEVERE THREAT WILL REMAIN. CURRENT FORECAST GENERALLY ON TRACK
CONCERNING POPS...WILL LIKELY UPDATE TO INCREASE THUNDER CHANCES
ACROSS PORTIONS OF EASTERN OKLAHOMA GIVEN RECENT RADAR/LIGHTNING
TRENDS. SEVERE THUNDERSTORMS CHANCE ON DECISION SUPPORT PAGE
LOOKS GOOD. UPDATE OUT SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM TUESDAY TO 7 PM TUESDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...WIND ADVISORY FROM 6 AM TUESDAY TO 7 PM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...14
Hazardous weather outlook, Dec 8, 5:05 PM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CST MON DEC 8 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CST MON DEC 8 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...AFTER 800 PM.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 800 PM.

SIGNIFICANT WINDS.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WAS MOVING OUT OF FAR SOUTHEAST
NEW MEXICO INTO WESTERN TEXAS LATE THIS AFTERNOON. IN ADVANCE OF
THIS SYSTEM...STRONG SOUTHERLY WINDS CONTINUE WITH GUSTS TO AROUND
40 MPH IN A FEW AREAS ACROSS NORTHEAST OKLAHOMA. SURFACE WINDS WILL
BEGIN TO SLOWLY DECREASE THIS EVENING HOWEVER WILL REMAIN GUSTY
THROUGH THE OVERNIGHT HOURS.

AS THE UPPER SYSTEM APPROACHES...AREAS OF RAIN WITH EMBEDDED
THUNDERSTORMS WILL LIKELY DEVELOP AND RAPIDLY SPREAD NORTHEAST
INTO EASTERN OKLAHOMA AROUND MID EVENING. GIVEN THE COLD
TEMPERATURES ALOFT AND STRONG DEEP LAYER SHEAR PRESENT WITH THIS
STORM SYSTEM...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL
FOR LARGE HAIL AND TO A LESSER EXTENT DAMAGING DOWNBURST
WINDS...ESPECIALLY ACROSS EASTERN OKLAHOMA WHERE ELEVATED
INSTABILITIES WILL BE MAXIMIZED. THERE IS A SLIGHT CHANCE THAT A
FEW STORMS COULD BECOME SURFACE BASED ACROSS FAR SOUTHEAST
OKLAHOMA WITH A LIMITED TORNADO THREAT...HOWEVER CHANCES APPEAR
TO BE FAIRLY MINIMAL.

SCATTERED THUNDERSTORMS WILL SPREAD NORTHEAST INTO NORTHWEST
ARKANSAS AROUND MIDNIGHT WITH A CONTINUE THREAT FOR SEVERE
WEATHER. ELEVATED INSTABILITY HOWEVER WILL LIKELY BEGIN TO
DECREASE DURING THIS TIME...LIMITING THE OVERALL SEVERE THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
BY TUESDAY MORNING SURFACE LOW PRESSURE WILL BE LOCATED OVER
SOUTHWEST MISSOURI WITH A STRONG COLD FRONT EXTENDING SOUTHWEST.
THE COLD FRONT WILL MOVE ACROSS NORTHEAST OKLAHOMA TUESDAY
MORNING WITH STRONG NORTHWEST WINDS TO 40 MPH POSSIBLE BEHIND THE
FRONT BY EARLY AFTERNOON.

AS THE COLDER AIR MOVES INTO THE AREA AT THE SURFACE AND A TROUGH
OF LOW PRESSURE ALOFT MOVES ACROSS THE AREA ENOUGH MOISTURE
MAY BE SQUEEZED OUT FOR RAIN.  THE RAIN COULD TURN TO SNOW ACROSS
NORTHEAST OKLAHOMA TUESDAY AFTERNOON. ANY ACCUMULATIONS WILL LIKELY
REMAIN LIGHT AND PRIMARILY REMAIN ON GRASSY SURFACES.

MUCH OF THE WEATHER DURING THE REMAINDER OF THE UPCOMING WEEK WILL
BE DRY AND MILD.  STRONG SOUTH WINDS MAY OCCUR NEXT SUNDAY IN
ADVANCE OF ANOTHER STRONG COLD FRONT WHICH COULD MOVE INTO THE
AREA NEXT MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Dec 8, 11:02 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1102 PM CST MON DEC 8 2008

OKZ060-064-066-090545-
CREEK OK-OKMULGEE OK-TULSA OK-
1102 PM CST MON DEC 8 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OKMULGEE...EASTERN CREEK AND TULSA

AT 1102 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTH OF KELLYVILLE...MOVING NORTHEAST AT 40 MPH. ANOTHER
STRONG STORM WAS LOCATED NEAR SAPULPA...ALSO MOVING NORTHEAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...JENKS...GLENPOOL...BROKEN
ARROW...MOUNDS...KIEFER...KELLYVILLE AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3618 9604 3618 9601 3621 9601 3628 9595
      3610 9576 3606 9576 3576 9615 3592 9627
TIME...MOT...LOC 0502Z 224DEG 35KT 3590 9614
Special weather statement, Dec 8, 11:04 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1104 PM CST MON DEC 8 2008

OKZ065-066-090545-
OKFUSKEE OK-OKMULGEE OK-
1104 PM CST MON DEC 8 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     EASTERN OKFUSKEE

AT 1104 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF OKFUSKEE TO 3 MILES SOUTH OF
BEARDEN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKEMAH...BEARDEN...
CLEARVIEW...PHAROAH...OKFUSKEE...OKMULGEE...HENRYETTA...BRYANT...
DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS...PRESTON AND BALD
HILL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3571 9616 3585 9576 3547 9584 3547 9587
      3543 9588 3529 9642
TIME...MOT...LOC 0504Z 239DEG 44KT 3568 9612 3532 9636
Special weather statement, Dec 8, 11:32 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CST MON DEC 8 2008

OKZ060>062-067-090615-
MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
1132 PM CST MON DEC 8 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN WAGONER...ROGERS...TULSA AND WESTERN MAYES

AT 1132 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM TULSA TO 6 MILES SOUTHWEST OF LEONARD...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TULSA...CLAREMORE...INOLA...CATOOSA...VERDIGRIS...
TIAWAH...FOYIL...BUSHYHEAD...CHELSEA...LEONARD...OWASSO...
COLLINSVILLE...BROKEN ARROW...STONEBLUFF...COWETA...ONETA...PRYOR...
MAZIE...MURPHY...CHOUTEAU...LOCUST GROVE AND ADAIR.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 45 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3652 9532 3652 9530 3617 9513 3585 9579
      3586 9587 3638 9588 3660 9534
TIME...MOT...LOC 0532Z 234DEG 42KT 3628 9580 3588 9578
Special weather statement, Dec 8, 11:57 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CST MON DEC 8 2008

OKZ073>075-090630-
HASKELL OK-LATIMER OK-PITTSBURG OK-
1157 PM CST MON DEC 8 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 AM CST
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN HASKELL...EASTERN PITTSBURG AND NORTHWESTERN
     LATIMER

AT 1157 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BACHE...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...KINTA...ENTERPRISE...
GOWEN...MCALESTER...HARTSHORNE...HAILEYVILLE...DOW...BACHE...
ALDERSON...KREBS...BLOCKER...FEATHERSTON AND QUINTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3472 9568 3485 9585 3532 9546 3532 9544
      3516 9509
TIME...MOT...LOC 0557Z 223DEG 44KT 3492 9561
Local storm report, Dec 9, 12:07 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     3 NE BROKEN ARROW       36.08N 95.75W
12/08/2008                   WAGONER            OK   NWS EMPLOYEE

            POWER LINES DOWN AND EAST 47TH NORTH AND SOUTH 209TH EAST
            IN BROKEN ARROW.

&&

CAS
Local storm report, Dec 9, 12:41 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1241 AM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     HAIL             KANSAS                  36.21N 94.80W
12/09/2008  E0.88 INCH       DELAWARE           OK   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL REPORTED ALONG WITH ESTIMATED 60
            MPH WINDS AND SOME POWER OUT IN TOWN.

&&

KAT

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 1:19 AM CSTSpecial Weather StatementTSAWashington26 min
Dec 9, 1:22 AM CSTSevere Thunderstorm WarningTSAWashington41 min
Dec 9, 1:40 AM CSTSpecial Weather StatementTSACarroll35 min
Dec 9, 2:51 PM CSTWinter Weather AdvisoryTSABenton, Carroll, Madison, Washington9 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.